Just What I Kneeded

What happens after a life-altering knee injury?

It’s not you; it’s me

2 Comments

It’s official. T-Bone wants to break up with me. He mentioned last week that he doesn’t think that we’re doing anything in therapy now that I can’t do at home. In fact, I am doing almost everything at home or in the gym on my own. The Graston has done about all that it’s going to do, and that’s the only thing I really can’t do on my own. So yesterday, he said that Friday is our last session together.

I don’t disagree that I’m not doing much in my formal physical therapy sessions right now, and I’ve wondered a few times why I’m paying a co-pay to go in to do the same things I do in the gym. But I’m still scared to try and move this recovery forward on my own. I’ve learned a lot over the past weeks months that I’ve been going to PT, but I still feel like I’m full of questions. How will I know when it’s time to move on? How do I know when enough is enough? How can I gauge my progress when it doesn’t hurt too incredibly bad during the exercise, but my knee seizes up as soon as I’m done working on it for the day?

Also, I broke up with the morphine. That was a short-lived relationship. It made me so terribly sick; I had to leave work on Monday because I got so sick. That’s when I called it quits. I’m not sad to be done with the morphine. I had no idea that it’s basically at the same level as heroin; at least, it has an addiction potential identical to heroin. Although I honestly have no idea how anyone can get hooked on the stuff; it just makes me so miserable.

I had another appointment with the pain doctor this morning. He prescribed a new medicine that “has opioid qualities but is not supposed to cause such problems with the GI system.” Except then I went to their website to check it out, and I found the following description of side effects, “The most common side effects are nausea, dizziness, vomiting, sleepiness, and itching.” I feel like that pretty much covers the problems I’ve had with the other medicines. The nausea is the WORST THING EVER.

I figure I’ll go ahead and try out the new pain medicine while I wait for my next appointment with the surgeon (in two days). Something has to eventually work, so it’s worth a try. Right? Right.

Advertisements

Author: Laura

I have a fern I named Frankenstein. I like leprechauns, practicing kung fu moves on my dining room furniture, and pretending that one day I will move to Fiji. I dislike my neighbors' kids, anything that is chartreuse, and Ben Roethlisberger.

2 thoughts on “It’s not you; it’s me

  1. Don’t you love it, speaking of the side effects you mention above, when a tv commercial for a new drug comes on and the last 15 seconds (of a 30 second spot) are them rambling as quickly as possible through the side effects and dangers. I especially like the ones that end in “and in rare cases, death”. I mean, really?!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s